After completing the medication reconciliation for my patient, I noticed a few possible safety concerns. A lot of the adverse effects would contribute to the increased risk of falls. As my patient is an older adult, there is always a concern that they could fall and injure themselves more severely than if a younger adult were to fall. Bones can become more brittle and muscle mass can decrease with age, which makes the likelihood of a severe injury much greater with the incidence of a fall. The patient understood most of their medications, however I re-educated them on the reasoning behind their daily baby aspirin dose for the prevention of a stroke or heart attack. It is important that the patient understands each of their medications as well as the fact that most medications are to be used in combination with lifestyle changes. Some of these changes include cessation of smoking, regular exercise, and consistently eating a healthy diet. These are especially important to include as my patient takes atorvastatin and metformin – both of which require improvement of their diet to work with the medications as well as the other lifestyle alterations. Although they work in different ways, both atorvastatin and aspirin are used to reduce the risk of heart attacks and strokes. Atorvastatin does this by stopping cholesterol biosynthesis to reduce cholesterol levels, while the baby aspirin dose prevents blood clotting. Both high cholesterol and blood clots can cause a stroke or myocardial infarction. The patient understood how these two medications can work in conjunction to reduce their risk after I re-educated about the action of aspirin. One interaction that can occur in this patient’s medication is between lisinopril and metformin. Both of these used together cause an increased risk of hypoglycemia. However, with the regular blood glucose monitoring that my patient does, this should be easy to catch and fix before it became life-threatening. I did not find any other serious medication interactions in the patient’s regimen – just the need to be cautious about adverse effects that occur with their medications.